MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-62
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that the medium-large clip applier instrument jaws would not open and close.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the medium-large clip applier instrument associated with this complaint and completed investigations.The housing was removed, and the instrument was found to have a dislodged pivoting clamp from the grip sector gear.This failure likely caused the imprecise motion observed during in-house testing.Failure analysis found the secondary failure of imprecise motion to be related to the customer reported complaint.The instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the grip open/close function.The grip tips moved in the direction commanded; however the grip tips were unable to open or close.The instrument was found to be unable to open and close its jaws when actuating the manual grip knob.Additionally, the instrument was found to have the proximal drive rod bent.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional engineering device review was obtained: it was noted that the bend of the drive rod appears to bend towards the left when viewing the instrument's nose are with the housing removed and the main tube upwards.This observation was of interest as a second clip applier with a dislodged pivot clamp was also bent in the same direction.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22501895
Report Number2955842-2025-29731
Device Sequence Number6975076
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)241219(10)K10241219(91)0004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-62
Device Catalogue Number430005
Device Lot NumberK10241219 0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/16/2025
03/31/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date07/18/2025
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown